Can Eltroxin drug taken for hypothyroidism cause abnormal hair loss?
About your concern;
I have gone carefully through your concern.
Usually, hair loss is seen in hypothyroidism and more rarely in hyperthyroidism.
In your case, the only cause of hair fall that started after Eltroxin may be a higher dose than needed.
Six weeks after starting the treatment we recommend to check TSH to be sure that the dose is correct.
If you have started it less than 6 weeks and TSH level has been under 10 mUi/ ml and Ft4 and ft3 within the normal levels ( before treatment), you may stop taking it for 2-3 months to see if there is any improvement.
Hope the information will help.
Continue the treatment:
You should continue the treatment with Eltroxin (the TSH is too high), the hair loss is due to hypothyroidism that needs at least 6 weeks to improve after starting treatment. Check TSH after 6 weeks as the dose you are taking may be low.
About hair loss treatment;
The only effective treatment for the hair loss is Minoxidil foam.
I would suggest to wait for a couple of months and see the efficiency of Levothyroxine if the hair loss continues despite the TSH is back to normal ranges than start Minoxidil.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- L tyrosine hypothyroidism hair loss
- Wysolone causes hair loss
- Is eltroxin hair loss permanent
- Will miralax cause hair loss
- Is hair loss related to hypothyroidism
- Psoriasis hypothyroid psorid hair loss treatment for hairfall
- Drugs that cause hair loss
- Lipoma cause hair loss
- Does the drug dicaris cause hair loss
- Lymecycline causing hair loss